Alert archive / Wyoming / High Wind Warnings in 2010
High Wind Warning 2, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Apr 2, 2010, 2:53 PM MDT for Fremont County, Natrona County, Sweetwater County, Wyoming. It took effect at Apr 2, 2010, 9:00 PM MDT. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2010, 2:53 PM MDT (20:53 UTC)
- In effect from
- Apr 2, 2010, 9:00 PM MDT
- Expired
- Apr 3, 2010, 6:00 PM MDT
- In force
- 21 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.9 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1150 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
533 WWUS75 KRIW 022053 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 253 PM MDT FRI APR 2 2010 ...STRONG WINDS EXPECTED ACROSS PORTIONS OF CENTRAL AND SOUTHCENTRAL WYOMING LATER TONIGHT INTO SATURDAY... .AN APPROACHING COLD FRONT WILL COMBINE WITH AN INCREASING PRESSURE GRADIENT AND VERY STRONG WINDS JUST ABOVE THE SURFACE TO PRODUCE HIGH WINDS TONIGHT INTO SATURDAY. THE WINDS WILL DEVELOP RAPIDLY ACROSS THE GREEN MOUNTAINS AND RATTLESNAKE RANGE LATER THIS EVENING AND THEN SPREAD TO THE CASPER AREA AFTER MIDNIGHT. THE COLD FRONT WILL THEN MOVE ACROSS SWEETWATER COUNTY SATURDAY MORNING CAUSING A RAPID INCREASE IN THE WINDS ACROSS THE INTERSTATE 80 CORRIDOR. WYZ019-030600- /O.UPG.KRIW.HW.A.0004.100403T0300Z-100403T1800Z/ /O.NEW.KRIW.HW.W.0002.100403T0300Z-100403T1800Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 253 PM MDT FRI APR 2 2010 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON MDT SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...SOUTHWEST WINDS WILL DEVELOP AND INCREASE RAPIDLY THIS EVENING...REACHING HIGH WIND CRITERIA AFTER 9 PM AND CONTINUING THROUGH SATURDAY MORNING. * WIND...SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS OVER 60 MPH ARE EXPECTED. * IMPACTS...TRAVELLERS ALONG 287 AND 789 WILL EXPERIENCE STRONG CROSS WINDS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ020-030600- /O.UPG.KRIW.HW.A.0004.100403T0600Z-100403T1800Z/ /O.NEW.KRIW.HW.W.0002.100403T0600Z-100403T1800Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 253 PM MDT FRI APR 2 2010 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MDT SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...SOUTHWEST WINDS WILL DEVELOP AND INCREASE RAPIDLY AFTER MIDNIGHT...REACHING HIGH WIND CRITERIA DURING THE EARLY MORNING HOURS AND CONTINUING THROUGH NOON SATURDAY. THE STRONGEST WINDS ARE EXPECTED ALONG THE SOUTH SIDE OF CASPER AND ON HIGHWAY 220 THROUGH THE NARROWS JUST SOUTHWEST OF CASPER. * WIND...SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS OVER 60 MPH ARE POSSIBLE. * IMPACTS...TRAVELLERS ALONG HIGHWAY 20 26 WILL LIKELY EXPERIENCE STRONG CROSS WINDS. TRAVELLERS ON HIGHWAY 220 MAY SEE AREAS OF STRONG CROSS WINDS BUT WINDS WILL GENERALLY BE SOUTHWEST ALONG THE DIRECTION OF THE HIGHWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ028-030-030600- /O.CON.KRIW.HW.A.0004.100403T1200Z-100404T0000Z/ ROCK SPRINGS AND GREEN RIVER-EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER 253 PM MDT FRI APR 2 2010 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON. * SUMMARY AND TIMING...A STRONG COLD FRONT WILL SWEEP ACROSS THE AREA SATURDAY MORNING CAUSING A RAPID INCREASE IN WEST WINDS AND EVEN A PERIOD OF SNOW SHOWERS. * WIND...WEST WINDS OF 30 TO 40 MPH WITH GUSTS OVER 60 MPH ARE POSSIBLE. * IMPACTS...TRAVELLERS ON NORTH SOUTH HIGHWAYS WILL EXPERIENCE VERY STRONG CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. && $$ SKRBAC
4 follow-up statements
723 WWUS75 KRIW 030304 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 904 PM MDT FRI APR 2 2010 ...STRONG WINDS EXPECTED ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL WYOMING TONIGHT INTO SATURDAY... .AN APPROACHING COLD FRONT WILL COMBINE WITH AN INCREASING PRESSURE GRADIENT AND VERY STRONG WINDS JUST ABOVE THE SURFACE TO PRODUCE HIGH WINDS TONIGHT INTO SATURDAY. THE WINDS WILL DEVELOP RAPIDLY ACROSS THE GREEN MOUNTAINS AND RATTLESNAKE RANGE LATER THIS EVENING AND THEN SPREAD TO THE CASPER AREA AFTER MIDNIGHT. THE COLD FRONT WILL THEN MOVE ACROSS SWEETWATER COUNTY SATURDAY MORNING CAUSING A RAPID INCREASE IN THE WINDS ACROSS THE INTERSTATE 80 CORRIDOR. WYZ019-030900- /O.CON.KRIW.HW.W.0002.000000T0000Z-100403T1800Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 904 PM MDT FRI APR 2 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT SATURDAY. * SUMMARY AND TIMING...SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO AROUND 40 MPH HAVE BEEN OBSERVED EARLY THIS EVENING THROUGH 9 PM MDT ACROSS THE GREEN AND RATTLESNAKE MOUNTAINS. SOUTHWEST WINDS WILL DEVELOP AND INCREASE RAPIDLY LATER THIS EVENING...REACHING HIGH WIND CRITERIA AFTER 11 PM AND CONTINUING THROUGH SATURDAY MORNING. * WIND...SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS OVER 60 MPH ARE EXPECTED AFTER 11 PM MDT. * IMPACTS...TRAVELERS ALONG 287 AND 789 WILL EXPERIENCE STRONG CROSS WINDS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ020-030900- /O.CON.KRIW.HW.W.0002.100403T0600Z-100403T1800Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 904 PM MDT FRI APR 2 2010 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MDT SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MDT SATURDAY. * SUMMARY AND TIMING...SOUTHWEST WINDS WILL DEVELOP AND INCREASE RAPIDLY AFTER MIDNIGHT...REACHING HIGH WIND CRITERIA DURING THE EARLY MORNING HOURS AND CONTINUING THROUGH NOON SATURDAY. THE STRONGEST WINDS ARE EXPECTED ALONG THE SOUTH SIDE OF CASPER AND ON HIGHWAY 220 THROUGH THE NARROWS JUST SOUTHWEST OF CASPER. * WIND...SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS OVER 60 MPH ARE POSSIBLE. * IMPACTS...TRAVELERS ALONG HIGHWAY 20 26 WILL LIKELY EXPERIENCE STRONG CROSS WINDS. TRAVELERS ON HIGHWAY 220 MAY SEE AREAS OF STRONG CROSS WINDS BUT WINDS WILL GENERALLY BE SOUTHWEST ALONG THE DIRECTION OF THE HIGHWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ028-030-030900- /O.CON.KRIW.HW.A.0004.100403T1200Z-100404T0000Z/ ROCK SPRINGS AND GREEN RIVER-EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER 904 PM MDT FRI APR 2 2010 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MDT SATURDAY THROUGH SATURDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MDT SATURDAY THROUGH SATURDAY AFTERNOON. * SUMMARY AND TIMING...A STRONG COLD FRONT WILL SWEEP ACROSS THE AREA SATURDAY MORNING CAUSING A RAPID INCREASE IN WEST WINDS AND EVEN A PERIOD OF SNOW SHOWERS. * WIND...WEST WINDS OF 30 TO 40 MPH WITH GUSTS OVER 60 MPH ARE POSSIBLE. * IMPACTS...TRAVELERS ON NORTH SOUTH HIGHWAYS WILL EXPERIENCE VERY STRONG CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. && $$ SMITH/SKRBAC
503 WWUS75 KRIW 030829 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 229 AM MDT SAT APR 3 2010 ...STRONG WINDS EXPECTED ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL WYOMING EARLY THIS MORNING AND TODAY... .AN APPROACHING COLD FRONT WILL COMBINE WITH AN INCREASING PRESSURE GRADIENT AND VERY STRONG WINDS JUST ABOVE THE SURFACE WILL PRODUCE HIGH WINDS EARLY THIS MORNING AND TODAY. HIGH WINDS WILL CONTINUE ACROSS THE GREEN MOUNTAINS AND RATTLESNAKE RANGE AND ACROSS THE LOWER ELEVATIONS OF NATRONA COUNTY THROUGH AROUND MIDDAY. A COLD FRONT WILL CROSS SWEETWATER COUNTY THIS MORNING...CAUSING A RAPID INCREASE IN THE WINDS ACROSS THE INTERSTATE 80 CORRIDOR. HIGH WINDS ARE LIKELY ACROSS SWEETWATER COUNTY THROUGH EARLY THIS EVENING. WYZ028-030-031815- /O.UPG.KRIW.HW.A.0004.100403T1200Z-100404T0000Z/ /O.EXB.KRIW.HW.W.0002.100403T1200Z-100404T0000Z/ ROCK SPRINGS AND GREEN RIVER-EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER 229 AM MDT SAT APR 3 2010 ...HIGH WIND WARNING IN EFFECT FROM 6 AM THIS MORNING TO 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM MDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...A STRONG COLD FRONT WILL SWEEP ACROSS THE AREA THIS MORNING...CAUSING A RAPID INCREASE IN WEST WINDS AND EVEN A PERIOD OF SNOW SHOWERS. STRONG WEST WINDS ARE EXPECTED TO CONTINUE THROUGH EARLY THIS EVENING. * WIND...WEST WINDS OF 30 TO 40 MPH WITH GUSTS OVER 60 MPH ARE EXPECTED TODAY. * IMPACTS...TRAVELERS ON NORTH SOUTH HIGHWAYS WILL EXPERIENCE VERY STRONG CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ019-031800- /O.CON.KRIW.HW.W.0002.000000T0000Z-100403T1800Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 229 AM MDT SAT APR 3 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY. * SUMMARY AND TIMING...STRONG SOUTHWEST WINDS ARE EXPECTED TO AFFECT THE GREEN AND RATTLESNAKE MOUNTAINS EARLY THIS MORNING THROUGH AROUND NOON TODAY. * WIND...SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS OVER 60 MPH ARE EXPECTED THROUGH NOON TODAY. * IMPACTS...TRAVELERS ALONG 287 AND 789 WILL EXPERIENCE STRONG CROSS WINDS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ020-031800- /O.CON.KRIW.HW.W.0002.000000T0000Z-100403T1800Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 229 AM MDT SAT APR 3 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY. * SUMMARY AND TIMING...STRONG SOUTHWEST WINDS WILL CONTINUE EARLY THIS MORNING HOURS AND CONTINUE THROUGH NOON TODAY. THE STRONGEST WINDS ARE EXPECTED ALONG THE SOUTH SIDE OF CASPER AND ON HIGHWAY 220 THROUGH THE NARROWS JUST SOUTHWEST OF CASPER. * WIND...SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS OVER 60 MPH ARE EXPECTED THROUGH NOON TODAY. * IMPACTS...TRAVELERS ALONG HIGHWAY 20 26 WILL LIKELY EXPERIENCE STRONG CROSS WINDS. TRAVELERS ON HIGHWAY 220 MAY SEE AREAS OF STRONG CROSS WINDS BUT WINDS WILL GENERALLY BE SOUTHWEST ALONG THE DIRECTION OF THE HIGHWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ SMITH
048 WWUS75 KRIW 031754 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1154 AM MDT SAT APR 3 2010 ...STRONG WINDS EXPECTED ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL WYOMING EARLY THIS MORNING AND TODAY... .AN APPROACHING COLD FRONT WILL COMBINE WITH AN INCREASING PRESSURE GRADIENT AND VERY STRONG WINDS JUST ABOVE THE SURFACE WILL PRODUCE HIGH WINDS TODAY. HIGH WINDS WILL CONTINUE ACROSS THE GREEN MOUNTAINS AND RATTLESNAKE RANGE AND ACROSS THE LOWER ELEVATIONS OF NATRONA COUNTY THROUGH TODAY. A COLD FRONT WILL CROSS SWEETWATER COUNTY TODAY... CAUSING A RAPID INCREASE IN THE WINDS ACROSS THE INTERSTATE 80 CORRIDOR. HIGH WINDS ARE LIKELY ACROSS SWEETWATER COUNTY THROUGH EARLY THIS EVENING. WYZ019-040000- /O.EXT.KRIW.HW.W.0002.000000T0000Z-100404T0000Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 1154 AM MDT SAT APR 3 2010 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM MDT THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM MDT THIS EVENING. * SUMMARY AND TIMING...STRONG SOUTHWEST WINDS ARE EXPECTED TO AFFECT THE GREEN AND RATTLESNAKE MOUNTAINS THROUGH TODAY. * WIND...SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS OVER 60 MPH ARE EXPECTED THROUGH TODAY. * IMPACTS...TRAVELERS ALONG 287 AND 789 WILL EXPERIENCE STRONG CROSS WINDS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ020-040000- /O.EXT.KRIW.HW.W.0002.000000T0000Z-100404T0000Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 1154 AM MDT SAT APR 3 2010 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM MDT THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM MDT THIS EVENING. * SUMMARY AND TIMING...STRONG SOUTHWEST WINDS WILL CONTINUE TODAY. THE STRONGEST WINDS ARE EXPECTED ALONG THE SOUTH SIDE OF CASPER AND ON HIGHWAY 220 THROUGH THE NARROWS JUST SOUTHWEST OF CASPER. * WIND...SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS OVER 60 MPH ARE EXPECTED THROUGH TODAY. * IMPACTS...TRAVELERS ALONG HIGHWAY 20 26 WILL LIKELY EXPERIENCE STRONG CROSS WINDS. TRAVELERS ON HIGHWAY 220 MAY SEE AREAS OF STRONG CROSS WINDS BUT WINDS WILL GENERALLY BE SOUTHWEST ALONG THE DIRECTION OF THE HIGHWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ028-030-040000- /O.CON.KRIW.HW.W.0002.000000T0000Z-100404T0000Z/ ROCK SPRINGS AND GREEN RIVER-EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER 1154 AM MDT SAT APR 3 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * SUMMARY AND TIMING...A STRONG COLD FRONT WILL SWEEP ACROSS THE AREA THIS MORNING...CAUSING A RAPID INCREASE IN WEST WINDS AND EVEN A PERIOD OF SNOW SHOWERS. STRONG WEST WINDS ARE EXPECTED TO CONTINUE THROUGH EARLY THIS EVENING. * WIND...WEST WINDS OF 30 TO 40 MPH WITH GUSTS OVER 60 MPH ARE EXPECTED TODAY. * IMPACTS...TRAVELERS ON NORTH SOUTH HIGHWAYS WILL EXPERIENCE VERY STRONG CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ C.BAKER
666 WWUS75 KRIW 040014 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 614 PM MDT SAT APR 3 2010 WYZ019-020-028-030-040115- /O.EXP.KRIW.HW.W.0002.000000T0000Z-100404T0000Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-ROCK SPRINGS AND GREEN RIVER- EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER...ROCK SPRINGS... GREEN RIVER...WAMSUTTER 614 PM MDT SAT APR 3 2010 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. WINDS HAD DECREASED BELOW HIGH WIND THRESHOLDS ACROSS THE AREA EARLY THIS EVENING. WINDS WILL CONTINUE TO DIMINISH THROUGH 8 P.M.. AREAS OF BLOWING AND DRIFTING SNOW AND LIMITED VISIBILITY...NEAR ZERO AT TIMES...WILL BE ENCOUNTERED ALONG HIGHWAY 28 OVER SOUTH PASS THROUGH 8 P.M. $$ MEUNIER
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Apr 2, 2:43 PM MDT, 10 minutes earlier.
Area forecast discussion, Apr 2, 2:43 PM MDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 243 PM MDT FRI APR 2 2010 SHORT TERM...TONIGHT THROUGH MONDAY VERY ACTIVE WEATHER PATTERN WILL CONTINUE FOR THE FORESEEABLE FUTURE. THE NEXT STORM SYSTEM IS ALREADY BEARING DOWN ON THE WEST WITH SNOW EXPECTED TO DEVELOP EARLY THIS EVENING. COMBINATION OF ISENTROPIC UPGLIDE...JET STREAK DYNAMICS AND SOME QG FORCING SHOULD PROVIDE A POTENT PUNCH OVERNIGHT. THE SNOW SHOULD TAPER OFF IN THE SOUTH SATURDAY MORNING AND IN THE NORTH BY AFTERNOON. IN THE WIND CORRIDOR...THE SURFACE GRADIENT IS EXPECTED TO INCREASE TO BETWEEN 13MB AND 16MB BETWEEN RKS AND GCC OVERNIGHT WHILE H7 WINDS BACK TO THE SW AND INCREASE TO 50KTS. SW WINDS WILL INCREASE RAPIDLY THIS EVENING AND INCREASE INTO SATURDAY MORNING BEFORE FROPA. ACROSS THE I80 CORRIDOR...THE WINDS ARE EXPECTED TO INCREASE RAPIDLY SATURDAY MORNING AS THE COLD FRONT BLOWS THROUGH. IN ADDITION TO THE POTENTIAL FOR HIGH WINDS DEVELOPING...WE SHOULD ALSO SEE A PERIOD OF SNOW SHOWERS WHICH WILL SHARPLY REDUCE THE VISIBILITY WHEN COMBINED WITH THE STRONG TO HIGH WINDS. THE CODY FOOTHILLS HAVE A BRIEF MTN WAVE SIGNATURE AROUND MIDNIGHT TONIGHT BUT IT IS VERY BRIEF. THE EVENING CREW CAN WATCH THIS CLOSELY. FOR NOW...JUST INCREASED THE WINDS QUITE A BIT. THE TROUGH AXIS WILL PASS ACROSS THE NORTH ON SATURDAY WITH THE FRONT PUSHING DOWN FROM THE SOUTH UP THERE LEADING TO SOME LIGHT SNOW POTENTIAL ALONG THIS BOUNDARY. AND THEN SATURDAY NIGHT...A LEAD SHORTWAVE AHEAD OF THE MAIN DIGGING TROUGH WILL BRING A QUICK RETURN TO SNOW IN THE SW HALF LATE SATURDAY NIGHT ON INCREASING ISENTROPIC UPGLIDE. THIS BAND OF SNOW WILL LIKELY LIFT NWD INTO THE CENTRAL ZONES ON EASTER MORNING FOR A QUICK SHOT OF SNOW. AFTER A BRIEF RESPITE OR AT LEAST DECREASE IN THE SNOW...ANOTHER SYSTEM WITH WARMER AIR WILL BRING ANOTHER ROUND OF PCPN TO THE SOUTH SUNDAY EVENING...MOVING RAPIDLY NORTH THROUGH THE NIGHT. H7 TEMPS WARM CONSIDERABLY SO WE'LL HAVE TO WATCH THE MIN TEMPS AS TO WHETHER IT WILL BE ALL SNOW. WITH THE NIGHTTIME ARRIVAL...MOST OF IT WILL LIKELY BE SNOW BUT THERE COULD BE A LITTLE RAIN MIXTURE IN THE WARMEST LOCALES. COULD EVEN BE SOME LIGHT FREEZING RAIN. THE WEST WILL ALSO SEE WIDESPREAD ISENTROPIC UPGLIDE PCPN BEGINNING SUNDAY NIGHT AND THEN TRANSITIONING TO STRONGER TROUGH DYNAMICS ON MONDAY FOR MORE POTENTIALLY SIGNIFICANT SNOW. QUITE AN ACTIVE AND BUSY PATTERN THIS PAST WEEK AND NO LETUP IN SIGHT YET. LONG TERM...MONDAY NIGHT THROUGH FRIDAY THE FIRST PART OF THE WORK WEEK LOOKS TO BE THE MOST ACTIVE...AS YET ANOTHER STORM SYSTEM TAKES AIM FOR THE COWBOY STATE. ON MONDAY THE AREA WILL BE IN THE SOUTHWESTERLY FLOW AHEAD OF THE TROUGH ACROSS THE WEST COAST. A LEE TROUGH IS EXPECTED TO DEVELOP ON MONDAY IN RESPONSE TO THE APPROACHING STORM SYSTEM. THIS IN ADDITION TO STRENGTHEN 700MB FLOW BETWEEN 30 AND 50 KTS WILL MAKE FOR A WINDY DAY FROM KRKS TO KCPR. THE GFS HAS BEEN VERY CONSISTENT OVER THE PAST 3-4 DAYS IN SHOWING LIFTED INDEXES AROUND -2 AND STEEP LAPSE RATES BETWEEN 7 AND 8.5 DEG CELSIUS. THUS HAVE ADDED THUNDERSTORMS TO THE MIX ON MONDAY AFTERNOON AND EVENING. THE 00Z ECMWF HAS TRENDED TOWARDS THE GFS SOLUTION WITH THE EASTWARD PROGRESSION OF THE TROUGH...BUT STILL A BIT SLOWER ESPECIALLY AFTER TUESDAY. MEDIUM RANGE MODELS ARE IN DECENT AGREEMENT WITH THE COLD FRONT PUSHING ACROSS THE AREA MONDAY NIGHT AND TUESDAY. HAVE INCREASED POPS TO CHANCE CATEGORY ACROSS THE ENTIRE AREA MONDAY NIGHT AND TUESDAY...WITH AN EMPHASIS IN FAVORED UPSLOPE AREAS...ESPECIALLY ON TUESDAY. HAVE CONTINUED TO COOL TEMPERATURES ON TUESDAY...AS 700MB TEMPS DROP TO AROUND -10 DEG CELSIUS. THIS COLD AIR ADVECTION AND GOOD CHANCE FOR CLOUD COVER AND SNOWFALL WILL PROBABLY RESULT IN TEMPS GENERALLY IN THE LOWER 30S. HOWEVER HAVE NOT GONE THAT COOL YET...AND WILL LET LATER SHIFTS CONTINUE TO DROP TEMPS AS THE SYSTEM CERTAINTY INCREASES. COULD SEE SOME LINGERING SNOWFALL...ESPECIALLY OUT EAST ON WEDNESDAY...AS THE SYSTEM SLOWLY EXITS. WEAK RIDGING IS EXPECTED THURSDAY AND FRIDAY...AHEAD OF THE NEXT BIG TROUGH NEXT WEEKEND. THERE IS A CHANCE THAT WEAK DISTURBANCES AHEAD OF THIS TROUGH IN THE WEAK RIDGING THURSDAY/FRIDAY COULD PRODUCE MORE PRECIPITATION THAN CURRENTLY FORECAST. TEMPERATURES IN THE EXTENDED WILL GENERALLY BE BELOW AVERAGE...WITH THE BEST SHOT AT SEASONAL TO SLIGHTLY ABOVE AVERAGE ON MONDAY AND THEN LATE NEXT WEEK. AVIATION... A PACIFIC STORM SYSTEM OVER THE PACIFIC NORTHWEST WILL BE APPROACHING WYOMING TONIGHT AND WILL RAPIDLY TRACK EAST ACROSS WYOMING SATURDAY. SNOW AND LOWERING CIGS WILL RESULT ACROSS WESTERN WYOMING TONIGHT WITH THE SNOW FIRST BREAKING OUT ACROSS KJAC AS EARLY AS 00Z THIS EVENING BEFORE SPREADING EAST NORTHEAST ACROSS THE REST OF WESTERN WYOMING INCLUDING KBPI AND KPNA BY 03Z. MVFR AND EMBEDDED IFR CONDITIONS AS WELL AS MOUNTAIN OBSCURATIONS WILL RESULT. THIS SNOWFALL WILL PERSIST THROUGH 15Z SATURDAY. THE PRESSURE GRADIENT WILL INCREASE OUT AHEAD OF THIS APPROACHING WEATHER SYSTEM. AS A RESULT SOUTHWEST WINDS WILL INCREASE TO SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH FROM THE GREEN MOUNTAINS TO KCPR BY 03Z THIS EVENING AND PERSISTING THROUGH 18Z SATURDAY. WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL OCCUR ACROSS SWEETWATER COUNTY INCLUDING KRKS FROM 12Z SATURDAY THROUGH 18Z SATURDAY DURING WHICH TIME THE ASSOCIATED PACIFIC COLD FRONT WILL TRACK EAST ACROSS WYOMING. FIRE WEATHER... MORE SNOW WILL MOVE INTO THE WEST TONIGHT AND CONTINUE THROUGH SATURDAY. EAST OF THE DIVIDE...STRONG TO HIGH WINDS WILL DEVELOP TONIGHT FROM GREEN MOUNTAINS AND RATTLESNAKE RANGE OVER TO CASPER. ANOTHER VERY WINDY AREA WILL BE ALONG THE EAST SLOPE OF THE ABSAROKA MOUNTAINS AND POTENTIALLY INTO THE CODY FOOTHILLS. A STRONG COLD FRONT WILL PUSH ACROSS THE STATE SATURDAY PRODUCING STRONG WEST WINDS WITH HIGH WINDS POSSIBLE ALONG INTERSTATE 80 ALONG WITH SNOW SHOWERS. AN ACTIVE WEATHER PATTERN WILL BRING SEVERAL PERIODS OF SNOW OUT WEST THROUGH EARLY NEXT WEEK. SOME LIGHT SNOW WILL ALSO MOVE FROM SOUTHERN WYOMING INTO CENTRAL WYOMING LATER SATURDAY NIGHT INTO SUNDAY MORNING. && .RIW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FROM MIDNIGHT TONIGHT TO NOON MDT SATURDAY WYZ020. WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO NOON MDT SATURDAY WYZ023>025-027. HIGH WIND WARNING FROM 9 PM THIS EVENING TO NOON MDT SATURDAY WYZ019. WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 PM MDT SATURDAY WYZ001-012-013. HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON WYZ028-030. && SHORT TERM...SKRBAC LONG TERM...WM AVIATION...LIPSON FIRE WEATHER...SKRBAC
Hazardous weather outlook, Apr 2, 11:44 AM MDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 1144 AM MDT FRI APR 2 2010 WYZ001>020-022>030-031100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 1144 AM MDT FRI APR 2 2010 ...HIGH WIND WATCH FROM SWEETWATER TO NATRONA COUNTIES FOR TONIGHT AND SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT STRONG SOUTHWEST WINDS OF 30 TO 40 MPH WITH TO GUSTS 60 MPH ARE EXPECTED TO DEVELOP IN THE GREEN MOUNTAINS THIS EVENING BEFORE SPREADING EAST TO THE CASPER AREA BY MIDNIGHT TONIGHT. SNOWFALL WILL RETURN TO WESTERN WYOMING TONIGHT WITH PERIODS OF LIGHT TO MODERATE SNOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG SOUTHWEST WINDS WILL CONTINUE FROM THE GREEN MOUNTAINS TO CASPER THROUGH NOON ON SATURDAY. WEST SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL DEVELOP IN SWEETWATER COUNTY INCLUDING ROCK SPRINGS BY 6 AM SATURDAY MORNING AND ARE EXPECTED TO CONTINUE THERE THROUGH 6 PM SATURDAY. SNOW WILL CONTINUE SATURDAY ACROSS WESTERN WYOMING AND IS EXPECTED TO END SATURDAY EVENING. LIGHT TO MODERATE SNOWFALL ACCUMULATIONS ARE LIKELY WITH 2 TO 4 INCHES IN THE LOWER ELEVATIONS AND 6 TO 10 INCHES IN THE MOUNTAINS BY SATURDAY EVENING. ANOTHER STORM SYSTEM WILL AFFECT THE AREA MONDAY THROUGH TUESDAY NIGHT. THE WEST COULD SEE SIGNIFICANT SNOWFALL MONDAY AND MONDAY NIGHT...WHILE EAST OF THE DIVIDE COULD SEE SIGNIFICANT SNOWFALL MONDAY NIGHT THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL OVER 2 INCHES. THANK YOU. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 11:16 AM MDT | High Wind Watch | RIW | Fremont, Natrona, Sweetwater | 15 hr |
| Apr 2, 3:40 PM MDT | Winter Weather Advisory | RIW | Fremont, Lincoln, Park, Sublette, Teton | 23 hr |
Nearby
High Wind Warnings in Wyoming, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.